Alert archive / Wyoming / Special Weather Statements in 2017
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 7, 2017, 2:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 2:21 PM MDT (20:21 UTC)
- Expired
- Jul 7, 2017, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378
WWUS85 KRIW 072021
SPSRIW
Special Weather Statement
National Weather Service Riverton WY
221 PM MDT FRI JUL 7 2017
WYZ002-016-017-072045-
Wind River Basin-Upper Wind River Basin-Absaroka Mountains-
221 PM MDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT COUNTY
UNTIL 245 PM MDT...
At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Maverik Spring Dome Field, which is 25 miles east of
Dubois, moving southeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maverik Spring Dome Field around 245 PM MDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4363 10918 4359 10890 4358 10888 4334 10902
4347 10927
TIME...MOT...LOC 2020Z 293DEG 6KT 4353 10914
$$
TLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 10:56 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 10:56 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1056 AM MDT Fri Jul 7 2017 .SHORT TERM...Friday through Sunday night Other than a couple of very light showers, all is quiet right now across the area. And at this point, mainly dry conditions should last into the morning hours. However, at this point, the afternoon looks to be a wash, rinse and repeat to the past couple of days with another bit of energy rotating around an topping the ridge. That means another round of afternoon and evening thunderstorms for the area is similar areas to today. And again, the main threat will be for strong wind gusts with the large temperature - dew point spreads, although a couple of spots could see some hail as well. These should end this evening with mainly dry conditions late tonight. With a bit more cloud cover, temperatures should be a few degrees cooler than Thursday, but still warm to hot in many areas. For now, the NAM MOS guidance looks way too cool so we went closer to the GFS. The ridge axis will move closer to Wyoming for Saturday. This will allow heights to climb higher and deflect most of the shortwave energy further to north. In addition, much drier dew point will move into the area. As a result, we expect this to be the driest of the next three days. Most showers and thunderstorms this day would be mainly in the mountains and adjacent foothills and with weak steering flow most should remain there. With more sunshine, temperatures will once again begin a slow climb and remain above normal for most areas. However, with the ridge retreating a bit to the west for Sunday. The chance of showers and thunderstorms will once again increase. It is too early to pinpoint the best area for the storms however. For now, continuity looked reasonable so we made few changes. However, most of the Sunday will be rain free most of the time. High temperatures should run near to slightly warmer to the highs on Saturday. .LONG TERM...Monday Through Friday Flow is forecast to start out westerly on top of our upper high near the 4-corners/Colorado area before the upper high moves further east for the middle of next week and possibly into next weekend. Some model differences on the path of our first monsoonal surge the second half of next week. Will the brunt come up through CO and into sern WY or will it track a little further west and up into at least central WY. Tough call based on the models but with the high forecast to move ewd to the KS/MO generally area with broad s-sw flow to our south, the door is open for increasing low and mid level moisture. How much and how far westward is still questionable but worth watching closely for the second half of next week. On Monday, possible shortwave to the west approaches with jet support and a decent shot of storms in the nw/nrn mtns with a few moving onto the lower elevations with some hail/wind. Lots of ripples in the flow Tuesday but limited moisture (similar to recent days). Storms in the mtns with a few late day wind gusts/storms making it onto the lower elevations. Backing flow (ssw-sw) Wednesday with models showing multiple disturbances in the flow. Models likely underdoing storm potential outside of the mtns especially. Will have sct mtn storms and isold across the lower elevations for now. Larger discrepancies Thursday and Friday as to monsoonal surge/location and whether the upper high will be elongated west to east to our south which would limit monsoonal surge. We will just have to watch this closely as a decent surge could occur plus the fact that we will have generally higher pressure off to the ne and lower pressure off to the sw which will help with a generally wwd push of moisture also. Very warm to hot to start the period and still warm to end the period but hopefully more clouds/showers/storms to keep temps from getting as hot as recent days and early in this period. && .AVIATION...18Z Issuance Isolated showers continue over northwest and southern portions of the state. Additional showers and thunderstorms are expected to be forming over the region after 19Z. Impacts will include outflow wind gusts of 30 to 40 knots, brief heavy rain and small hail. While VFR conditions will prevail, local MVFR visibilities may occur in areas of heavy rain. The showers and storms will continue through 03Z, with only isolated activity remaining at and after 06Z Saturday. && .FIRE WEATHER... Expect a similar day today to yesterday. The morning will begin largely dry. However, another round of showers and thunderstorms will develop this afternoon and evening. Much like yesterday, the main threat will be strong and erratic winds gusts. A few spots could see some hail however. Most thunderstorms will drop less than a tenth of an inch or rain. A couple could have heavier rain, especially in the east, but pinpointing the exact location is very difficult at this time. Relative humidity will fall into the teens in many of the lower elevations East of the Divide. However, wind should remain light to moderate outside of any shower or thunderstorm. Mixing and smoke dispersal will range from fair in && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hattings LONG TERM...Skrbac AVIATION...LaVoie FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 7, 1:56 AM MDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 156 AM MDT Fri Jul 7 2017 WYZ001>020-022>030-081200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 156 AM MDT Fri Jul 7 2017 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated to widely scattered thunderstorms this afternoon and evening. Any storm can have strong outflow winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday and Sunday...Isolated to widely scattered afternoon and evening thunderstorms, especially in and near the mountains. Gusty outflow wind will be common near any activity. Monday...Scattered late day thunderstorms in the mountains with isolated storms possible elsewhere. Tuesday...Isolated late day thunderstorms, mainly in and near the mountains. Wednesday and Thursday...Widely scattered to scattered mountain thunderstorms with mainly isolated lower elevation storms. Possible moisture increase from the south the second half of next week but details and certainty are not that high yet. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report wind gusts over 45 mph and any size hail. Thank you. Team Riverton
In the hours before
Special weather statement, Jul 7, 1:41 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Riverton WY
141 PM MDT FRI JUL 7 2017
WYZ008-009-072015-
Bighorn Mountains Southeast-Bighorn Mountains West-
141 PM MDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND EAST
CENTRAL BIG HORN COUNTIES UNTIL 215 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cloud Peak, which is 26 miles southwest of Sheridan, moving southeast
at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Cloud Peak around 155 PM MDT.
Other locations impacted by this storm include South Fork Campground,
Middle Fork Campground, Highland Park Campground, Circle Park
Campground, Tie Hack Campground, Sourdough Campground, Lake Geneva
Campground, Spear O Wigwam Resort, Coffeen Park Campground and Cross
Creek Campground.
LAT...LON 4441 10688 4440 10688 4439 10686 4436 10683
4436 10680 4435 10679 4433 10679 4415 10701
4445 10737 4456 10723 4456 10716
TIME...MOT...LOC 1940Z 312DEG 18KT 4447 10722
TLSpecial weather statement, Jul 7, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
221 PM MDT FRI JUL 7 2017
WYZ002-016-017-072045-
Wind River Basin-Upper Wind River Basin-Absaroka Mountains-
221 PM MDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT COUNTY
UNTIL 245 PM MDT...
At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Maverik Spring Dome Field, which is 25 miles east of
Dubois, moving southeast at 5 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maverik Spring Dome Field around 245 PM MDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4363 10918 4359 10890 4358 10888 4334 10902
4347 10927
TIME...MOT...LOC 2020Z 293DEG 6KT 4353 10914
TLThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:41 PM MDT | Special Weather Statement | RIW | Sheridan | 34 min |
| Jul 7, 2:54 PM MDT | Special Weather Statement | RIW | Sublette | 36 min |
| Jul 7, 3:04 PM MDT | Special Weather Statement | RIW | Hot Springs | 26 min |
Nearby
Special Weather Statements in Wyoming, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.